What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Aug 7, 1:41 PM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 7, 1:41 PM CST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
241 PM CDT Wed Aug 7 2019
.SHORT TERM...(This evening through Thursday night)
Issued at 223 PM CDT Wed Aug 7 2019
A cold front is crossing through the forecast area this afternoon
bringing scattered showers and thunderstorms. These storms will
move into a more favorable environment for strong convection as
they proceed into NW WI. Here the CAPE environment is expected to
get better throughout the afternoon, but debris from convection
upstream may limit the environment capabilities and potential
destabilization. Meanwhile a better shear environment is
advecting in towards that region, so overall expect some strong
convection, but probably only isolated severe storms possible as
shear profiles are not optimal for rotating storms. There is some
potential to get the storms moving quickly with mean storm motions
cruising at 35 to 40 knots, so if a storm can produce a small
outflow it could be exacerbated by the storm's speed. The SPC has
NW WI in a slight risk area for severe weather.
The cold front will drift southeast tonight and the area will
largely be void of shower activity into Thursday. A slow moving
upper low will gradually make its way eastward and may spark some
shower activity near the Canadian Border Thursday afternoon, but
for now, have kept the mention out of the forecast due to low
confidence in areal placement.
Given the rainfall today, and light wind speeds overnight, fog is
possible tonight, but should quickly erode as wind speeds are
expected to increase Thursday as the pressure gradient tightens.
.LONG TERM...(Friday through Wednesday)
Issued at 223 PM CDT Wed Aug 7 2019
Northwest flow aloft will cover the forecast area on Friday while
high pressure is in place over the surface through Friday
evening. Late Friday night a mid level trof approaches from the
west with an opportunity for some showers and storms moving into
northeast Minnesota. Northwest Wisconsin should remain dry Friday
night with the surface high nearby. Another sharper mid level trof
moves through the region on Saturday accompanied by a robust
vorticity maxima moving through on the fast northwest flow.
Additional showers and storms are on tap Saturday. A cold front
will move through the region Saturday night with more showers and
storms possible in the vicinity of the front. The front will
depart by late Saturday night allowing high pressure to cover the
area on Sunday.
Model differences show up Sunday night with the GFS/ECMWF keeping
high pressure over the region, while the GEM brings in the next round
of showers and storms late to the western third of the area. A blend
with the previous forecast gives the low pops to the western area.
Will have pops slowly ramp up for Monday through Tuesday as the
models are trending toward a slow moving upper level short wave trof
affecting the region.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1250 PM CDT Wed Aug 7 2019
Mainly VFR conditions prevail through the period as a cold front passes
through the region today. Showers and storms form ahead of the
frontal boundary mainly affecting HIB, DLH, and HYR. Thunderstorms
are possible over HYR this afternoon. Storms could cause brief
drops into MVFR/IFR conditions. Otherwise, mostly to partly cloudy
skies today with gusty northwest winds. Tonight, skies clear from
west to east and winds weaken. Gusty winds redevelop tomorrow
afternoon.
&&
.MARINE...
Issued at 223 PM CDT Wed Aug 7 2019
A cold front will move past the south shore of Lake Superior this
afternoon with showers and a few thunderstorms. Some of the
storms may be strong to severe with damaging wind gusts, large
hail, and heavy rain the hazards. High pressure results in quiet
weather tonight through Thursday night. A northwest wind is
forecast, with some gusts to 20 knots possible, Thursday and
Thursday evening before subsiding. Waves will be less than 3 feet.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 51 73 50 77 / 0 0 0 0
INL 50 70 49 76 / 0 0 0 0
BRD 53 75 51 79 / 0 0 0 0
HYR 50 75 49 77 / 20 0 0 0
ASX 54 76 53 79 / 20 0 0 0
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...None.
&&
SHORT TERM...Wolfe
LONG TERM...GSF
AVIATION...KC
MARINE...GSF
Hazardous weather outlook, Aug 7, 1:45 PM CST, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
245 PM CDT Wed Aug 7 2019
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-081945-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
245 PM CDT Wed Aug 7 2019
This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.
.DAY ONE...This afternoon and Tonight
Scattered thunderstorms will cross the area this afternoon as a
cold front crosses. Some of these storms may be strong to severe
especially over northwest Wisconsin. Damaging winds and large hail
are the main threats.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
There will be periodic chances of thunderstorms Friday night
through Saturday night, then late Sunday night through Tuesday.
.SPOTTER INFORMATION STATEMENT...
Skywarn spotters are encouraged to report hail of any size and
rainfall amounts to the National Weather Service.
LSZ121-140>148-081945-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
245 PM CDT Wed Aug 7 2019
This Hazardous Weather Outlook is for portions of the Nearshore
waters of western Lake Superior.
.DAY ONE...This afternoon and Tonight
A few thunderstorms will affect the near shore waters this
afternoon.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
There will be periodic chance of thunderstorms late Friday night
through Saturday night, then Monday through Tuesday.
GSF/Wolfe
More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)
In the hours before
Special weather statement, Aug 7, 3:22 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Duluth MN
422 PM CDT Wed Aug 7 2019
WIZ008-009-072145-
Price-Sawyer-
422 PM CDT Wed Aug 7 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PRICE AND SOUTHEASTERN
SAWYER COUNTIES...
At 422 PM CDT, an area of strong thunderstorms was 12 miles northwest
of Hawkins, or 18 miles northeast of Ladysmith, moving southeast at
35 mph.
Wind gusts up to 40 mph, half inch hail, and occasional cloud to
ground lightning can be expected with these storms.
Locations impacted include...
Phillips, Prentice, Catawba, Kennan, Connors Lake, Cranberry Lake,
and Wilson Lake Near Phillips.
Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
LAT...LON 4564 9068 4564 9109 4565 9111 4593 9062
4564 9011 4538 9050 4538 9068
TIME...MOT...LOC 2122Z 308DEG 29KT 4567 9085
LESpecial weather statement, Aug 7, 3:34 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Duluth MN
434 PM CDT Wed Aug 7 2019
WIZ004-009-072200-
Price-Iron-
434 PM CDT Wed Aug 7 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN IRON AND
NORTHEASTERN PRICE COUNTIES...
At 433 PM CDT, a strong thunderstorm was 7 miles east of Fifield, or
10 miles southeast of Park Falls, moving southeast at 35 mph.
Another storm was near Big Pine Lake, also moving southeast at 35
mph.
Wind gusts up to 30 mph, half inch hail, and occasional cloud to
ground lightning can be expected with these storms.
Locations impacted include...
Turtle Flambeau Flowage, Fifield, Pike Lake, and Musser Lake.
Seek shelter inside a sturdy building and away from windows until
this storm passes. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
LAT...LON 4598 9004 4560 9005 4585 9049 4612 9010
4608 8993 4599 8993
TIME...MOT...LOC 2133Z 298DEG 32KT 4585 9026
LELocal storm report, Aug 7, 3:40 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
440 PM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 1 SE SPRINGSTEAD 46.02N 90.12W
08/07/2019 E0.25 INCH IRON WI PUBLIC
REPORT FROM SPRINGSTEAD LAKE LODGE.
&&Local storm report, Aug 7, 3:48 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
448 PM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 1 NNE SPRINGSTEAD 46.04N 90.13W
08/07/2019 E0.25 INCH IRON WI PUBLIC
REPORT FROM BIRCHES RESORT.
&&Special weather statement, Aug 7, 3:49 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Duluth MN
449 PM CDT Wed Aug 7 2019
WIZ009-072215-
Price-
449 PM CDT Wed Aug 7 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PRICE COUNTY...
At 449 PM CDT, a strong thunderstorm was over Phillips, or 19 miles
south of Park Falls, moving southeast at 30 mph.
Wind gusts up to 30 mph, half inch hail, heavy downpours, and
occasional cloud to ground lightning can be expected with this storm.
Locations impacted include...
Phillips, Ogema, Prentice, Spirit, Catawba, Kennan, Brantwood,
Cranberry Lake, Clifford, and Wilson Lake Near Phillips.
Seek shelter inside a sturdy building and away from windows until
this storm passes. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
LAT...LON 4552 9068 4558 9068 4578 9042 4561 9004
4546 9004 4538 9013 4538 9045
TIME...MOT...LOC 2148Z 304DEG 28KT 4566 9042
LESpecial weather statement, Aug 7, 4:28 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Duluth MN
528 PM CDT Wed Aug 7 2019
WIZ002-003-008-072300-
Bayfield-Ashland-Sawyer-
528 PM CDT Wed Aug 7 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BAYFIELD...
SOUTHWESTERN ASHLAND AND NORTH CENTRAL SAWYER COUNTIES...
At 527 PM CDT, a strong thunderstorm was near Cable, or 19 miles
northeast of Hayward, moving southeast at 30 mph.
Wind gusts up to 30 mph, pea size hail, heavy downpours, and
occasional cloud to ground lightning can be expected with this storm.
Locations impacted include...
Cable, Drummond, Clam Lake, Namekagon Lake, Namekagon, Spider Lake,
Lost Land Lake, Teal Lake, Ghost Lake, Moose Lake Sawyer County, Lake
Owen, Day Lake, Totagatic Lake, Grand View, and Middle Eau Claire
Lake.
Seek shelter inside a sturdy building and away from windows until
this storm passes. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
LAT...LON 4627 9155 4642 9125 4619 9069 4594 9105
TIME...MOT...LOC 2227Z 304DEG 27KT 4626 9128
LE